MAUDE Adverse Event Report: ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. SPINNING SPIROS® CLOSED MALE LUER, RED CAP; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM

ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. SPINNING SPIROS® CLOSED MALE LUER, RED CAP; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Catalog Number CH2000S-C
Medical Device Problem Code Disconnection (1171)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/05/2026
Type of Reportable Event Malfunction
Event or Problem Description
An event involving a spinning spiros closed male luer, red cap reported that registered nurse (rn) went into patient's room to check on patient and patient noticed one of his tubing's (the hazardous spiros) came off and blood was backing up into trifuse.Chemotherapy was not infusing through that line at the time.The rn stopped the infusion running through the syringe line and observed that the spiros cap on the primary tubing had detached, although the c-cap remained secure.The provider at the bedside was notified, and the rn cleaned and replaced the tubing.Prior to initiating the hazardous tubing line, the rn had verified that both the hazardous spiros cap and the c-cap were secure and functioning properly.The event resulted in the need for increased patient monitoring.There was patient involvement and no harm/adverse event reported.
 
Additional Manufacturer Narrative
The device has been requested for evaluation, however, it has not yet been received.D4: only di provided as lot number is unknown.
 
Additional Manufacturer Narrative
Additional information was provided via a1 - additional information provided regarding patient information.E1 - additional contact provided on medwatch: (b)(6).E4 - fda notified - yes.H10 - medwatch number provided.
 
Additional Manufacturer Narrative
D9 - date returned to mfr: 2/20/2026.One (1) used.List #ch2000s-c, spinning spiros® closed male luer, red cap was returned for evaluation.As received, the spinning mechanism was not activated.No additional damage or anomalies were confirmed.The spiros was functional activated with no anomalies, the male and female luer passed the iso design expectations as well.Complaint of tubing came off can be confirmed.However, the probable cause was because spiros was never activated in the first place, according dfu instructions.- grasp spiros and attach to standard male luer of administration device.Attach in a straight manner.Twist devices together until a click is heard and the spiros begins to rotate freely.Spiros is now permanently attached to luer.A device history review (dhr) could not be conducted because no lot number(s) was/were identified.

Brand Name
SPINNING SPIROS® CLOSED MALE LUER, RED CAP
Common Device Name
CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Manufacturer (Section D)
ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V.
avenida cuarzo no. 250
ensenada, b.cfa. 22790
MX  22790
Manufacturer Contact
reed covert
600 n. field dr.
lake forest, IL 60045
2247062300
MDR Report Key24427496
Report Number9617594-2026-00174
Device Sequence Number9730801
Product Code ONB
UDI-Device Identifier00840619026615
UDI-Public00840619026615
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K173477
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/04/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCH2000S-C
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/10/2026
Supplement Date Received by Manufacturer03/05/2026
04/17/2026
Initial Report FDA Received Date02/24/2026
Supplement Report FDA Received Date03/10/2026
05/04/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNSPECIFIED CHEMO DRUG, UNK MFR.
Patient Age14 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceWhite